MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number TGF-UC180J
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Biliary Cirrhosis (1736); Thrombocytopenia (4431)
Date of Event 03/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.This report has been submitted by the importer under mdr report number 2429304 - 2023 ¿ 00011.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled, "endoscopic ultrasound-guided porto-systemic pressure gradient measurement correlates with histological hepatic fibrosis".Background and aims: endoscopic ultrasound is a novel diagnostic approach to chronic liver diseases (clds), and eus-guided porto-systemic pressure gradient measurement (eus-ppg) is an important expansion with a well-developed technique.However, the clinical value and applicability of eus-ppg measurement in predicting histologically advanced hepatic fibrosis remain unknown.Methods: this was a single-center retrospective study on patients with various clds undergoing eus-ppg and eus-guided liver biopsy (eus-bx) to assess if eus-ppg measurements correlate with histological fibrosis stage and various surrogate markers for severity of clds and its safety.Cases with eus-ppg were identified at the university of california irvine, a tertiary endoscopy center, between january 2014 and march 2020.Results: in 64 patients, the mean age was 57.5; 40 (62.5%), males; mean child-turcotte-pugh (ctp) and model for end-stage liver disease (meld) scores, 5.9 and 10.4, respectively.The procedure success rate was 100%.Twenty-nine (45.3%) had eus-ppg=5 mmhg that was associated with clinical cirrhosis (p<0.0001), clinical portal hypertension (p=0.002), hepatic decompensation (p=0.013), meld-na>10 (p=0.036), plts=120×109/l (p=0.001), inr=1.05 (p=0.007), presence of ev, gv, or phg (p0.0001), biopsy-proven fibrosis stage=3 (p=0.002), apri>2 (p=0.001), and fib-43.25 (p=0.001).Multivariable analysis confirmed that eus-ppg=5 mmhg was significantly associated with liver biopsy-proven fibrosis stage=3 (lr 27.0, 95% ci=1.653¿360.597, p=0.004), independent of c-cirrhosis, c-phtn, thrombocytopenia, splenomegaly, and apri score>2, and fib-4 score>3.25.There were no serious complications related to eus-ppg procedures.Conclusions: eus-ppg measurements provide excellent correlation with histological hepatic fibrosis stage and various clinical, laboratory, endoscopic and imaging variables indicative of advanced liver disease without serious adverse events.Type of adverse events/number of patients: cirrhosis, thrombocytopenia.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6) /gf-uc140p-al5.(b)(6) /gf-uc180j.(b)(6) /na-u200h-8019s.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA   961-8061
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16212254
Report Number3002808148-2023-00597
Device Sequence Number4341365
Product Code ODG
UDI-Device Identifier04953170328480
UDI-Public04953170328480
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093507
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTGF-UC180J
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Initial Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown